Thunderstorm Wind, Marion
- When
- June 23, 1:55 PM CST to 2:10 PM CST
- Where
- Marion County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.150, -85.600
A few trees down countywide.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 23, 1:10 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT FRI JUN 23 2006 .SHORT TERM (TONIGHT AND SATURDAY)...AIR MASS OVER THE MRX CWA HAS DESTABILIZED AND SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA. EXPECT STORMS TO BECOME SOMEWHAT WIDESPREAD THROUGH THE LATE AFTERNOON/EARLY EVENING. SOME OF THESE STORMS ARE EXPECTED TO REACH STRONG TO SEVERE LEVELS. THE CONVECTION DOES HAVE A STRONG THERMALLY DRIVEN ELEMENT AND SHOULD WEAKEN WITH SUNSET. A STALLED FRONTAL BOUNDARY TO OUR NORTH WILL SLOWLY SETTLE SOUTHWARD OVERNIGHT CONTINUING A CHANCE OF THUNDERSTORMS LATE TONIGHT INTO SATURDAY. ADDITIONALLY..THERMALLY ENHANCED CONVECTION EXPECTED SATURDAY AFTERNOON. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...THIS WEAK COLD FRONT WILL BECOME QUASI-STATIONARY AROUND THE MOUNTAINS THROUGH EARLY NEXT WEEK...AND WILL HELP TO GENERATE SCATTERED CONVECTION EACH DAY... ESPECIALLY IN THE MOUNTAINS AND DURING THE AFTERNOON AND EVENING HOURS. A TROPICAL WAVE NEAR THE BAHAMAS IS PROGGED TO MOVE WEST- NORTHWEST INTO THE SOUTHEAST U.S. BY THIS WEEKEND...WHICH MAY BRING SOME ADDITIONAL MOISTURE ACROSS THE CAROLINAS AND THE MOUNTAINS BY SUNDAY AND MONDAY. LATEST GFS MODEL RUN INDICATES THAT A LONG WAVE UPPER-LEVEL TROUGH WILL DEEPEN OVER THE OHIO RIVER VALLEY BY WEDNESDAY...WHICH MAY PUSH THIS STATIONARY FRONT OUT OF THE FORECAST AREA. HOWEVER...WILL CONTINUE WITH LOW CHANCE POPS FOR THE LATTER PART OF NEXT WEEK...SINCE THIS UPPER TROUGH IS PROGGED TO PERSIST OVER THE EASTERN HALF OF THE NATION THROUGHOUT THE WEEK. AS FOR TEMPS...WILL CONTINUE WITH MOSTLY A PERSISTENCE FORECAST THROUGH THE EXTENDED...BUT WITH A SMALLER DIURNAL RANGE DUE TO A MORE HUMID AIRMASS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 89 69 86 / 40 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 86 67 83 / 50 40 40 40 OAK RIDGE, TN 69 86 67 83 / 50 40 40 40 TRI CITIES AIRPORT, TN 66 83 64 81 / 50 50 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EDT FRI JUN 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 235 AM CDT FRI JUN 23 2006 /335 AM EDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU AND EXTREME SOUTHWEST VIRGINIA EARLY THIS MORNING...AND A FEW OF THESE STORMS COULD BE STRONG ENOUGH TO BLOW DOWN A FEW TREES OR PRODUCE SMALL HAIL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SMOKEY JUNCTION 36.29N 84.37W
06/23/2006 SCOTT TN LAW ENFORCEMENT
COUPLE TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
06/23/2006 RHEA TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515670.